Alert archive / Hawaii / Wind Advisories in 2015
Wind Advisory 7, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 11, 2015, 7:31 AM HST for Hawaii County, Hawaii. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2015, 7:31 AM HST (17:31 UTC)
- Expired
- Feb 11, 2015, 11:45 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 5.5 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244 WWHW70 PHFO 111731 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 731 AM HST WED FEB 11 2015 ...WIND ADVISORY NOW IN EFFECT FOR BIG ISLAND SUMMITS... .WINDS HAVE WEAKENED TO ADVISORY LEVEL SPEEDS ON THE BIG ISLAND SUMMITS. GUIDENCE SUGGESTS THESE SPEEDS TO CONTINUE THROUGH TONIGHT. HIZ028-120645- /O.CAN.PHFO.HW.W.0002.000000T0000Z-150212T1600Z/ /O.NEW.PHFO.WI.Y.0007.150211T1731Z-150212T1600Z/ BIG ISLAND SUMMITS- 731 AM HST WED FEB 11 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH WIND WARNING HAS BEEN CANCELLED. * WINDS...WEST 30 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
2 follow-up statements
763 WWHW70 PHFO 120123 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST WED FEB 11 2015 ...WIND ADVISORY IN EFFECT FOR BIG ISLAND SUMMITS... HIZ028-121430- /O.CON.PHFO.WI.Y.0007.000000T0000Z-150212T1600Z/ BIG ISLAND SUMMITS- 323 PM HST WED FEB 11 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY. * WINDS...WEST 35 TO 45 MPH WITH LOCALIZED GUSTS OVER 55 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY FOR THE SUMMITS MEANS THAT SUSTAINED WINDS OF AT LEAST 45 MPH...OR GUSTS OF AT LEAST 55 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ FOSTER
502 WWHW70 PHFO 120945 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1145 PM HST WED FEB 11 2015 ...HIGH WIND WARNING IN EFFECT FOR BIG ISLAND SUMMITS... HIZ028-122245- /O.UPG.PHFO.WI.Y.0007.000000T0000Z-150212T1600Z/ /O.NEW.PHFO.HW.W.0003.150212T0945Z-150213T1600Z/ BIG ISLAND SUMMITS- 1145 PM HST WED FEB 11 2015 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM HST FRIDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST FRIDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 40 TO 70 MPH WITH GUSTS OVER 80 MPH. THE STRONGEST WINDS WILL OCCUR AT THE HIGHEST ELEVATIONS. * TIMING...THROUGH FRIDAY NIGHT. * IMPACTS...HIGH WINDS WILL MAKE DRIVING DANGEROUS NEAR THE SUMMITS OF MAUNA KEA AND MAUNA LOA. PLEASE DELAY TRAVEL TO THE SUMMIT AREAS UNTIL WINDS SUBSIDE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS THAT WINDS AT THE SUMMITS ARE EXPECTED TO BE AT LEAST 56 MPH...WITH GUSTS OVER 66 MPH. TAKE NECESSARY PRECAUTIONS TO PROTECT PROPERTY. TRAVEL TO THE SUMMIT AREAS SHOULD BE DELAYED UNTIL WINDS SUBSIDE. && $$ MORRISON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 11, 7:31 AM HST, 0 minutes earlier.
Area forecast discussion, Feb 11, 7:31 AM HST, 0 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HONOLULU HI 731 AM HST WED FEB 11 2015 .UPDATE... DOWNGRADED THE HIGH WIND WARNING FOR THE BIG ISLAND SUMMITS TO A WIND ADVISORY BASED ON OBSERVATIONS AND MODEL GUIDANCE. ADJUSTED SHORT AND MID-TERM FORECAST WINDS FOR THE BIG ISLAND SUMMITS. SLIGHTLY INCREASED CHANCES FOR RAIN AND CLOUD COVER MAINLY FOR KAUAI AND OAHU TODAY BASED ON RADAR AND SATELLITE IMAGERY. && .SYNOPSIS... DRY AND RELATIVELY COOL CONDITIONS WITH STABLE LOW CLOUDS WILL PREVAIL OVER THE STATE THROUGH THURSDAY. LIGHT NORTHERLY WINDS WILL INCREASE AND BECOME SOUTHWEST AGAIN BY FRIDAY. A FRONT WILL SPREAD MODERATE RAIN ACROSS THE ISLANDS OVER THE WEEKEND. DRIER WEATHER WILL RETURN BY EARLY NEXT WEEK. && .PREV DISCUSSION.../ISSUED 400 AM HST WED FEB 11 2015/ THE WEAK FRONT ESSENTIALLY DISSIPATED OVER THE BIG ISLAND EARLIER IN THE NIGHT...BUT STABLE STRATUS LAYERS REFORMED SHORTLY THEREAFTER. COLD-AIR CUMULI ADVANCED OVER THE REST OF THE STATE. IN ANY CASE... SHOWER ACTIVITY RAPIDLY DIMINISHED TO NEAR NOTHING...AND SHOULD REMAIN SPARSE AT BEST THROUGH TODAY. ALOFT...THE MASSIVE GYRE OVER THE NORTHEAST PACIFIC REMAINED IN PLACE...BUT THE TROUGH LOBE SUPPORTING THE CURRENT FRONT ROTATED AWAY TOWARD THE NORTHEAST... LEAVING SLIGHTLY HIGHER HEIGHTS OVER THE STATE THROUGH EARLY FRIDAY. DESPITE THE DOME OF HIGH PRESSURE SPREADING SOUTHEAST OVER THE ISLANDS NEAR THE SURFACE...THE COLD AIR MASS...AND EXTENSIVE STABLE CLOUD COVER....WILL KEEP CONDITIONS ON THE COOL SIDE. GUIDANCE AGREED REASONABLY WELL THAT BY LATE ON FRIDAY ANOTHER TROUGH LOBE OF THE EAST PACIFIC MID-LEVEL VORTEX WILL ROTATE TOWARD THE STATE...SUPPORTING THE APPROACH OF ANOTHER FRONT AT THE SURFACE. IN GENERAL...THIS NEW FEATURE SHOULD FOLLOW THE PATTERN OF THE RECENT ONE...WITH INCREASING SOUTHWESTERLY WINDS AHEAD OF THE FRONT...AND THEN GRADUALLY DIMINISHING NORTHWESTERLIES BEHIND IT. GUIDANCE PREDICTED SUBSTANTIAL PRECIPITABLE WATER TO ACCOMPANY THIS NEW FRONT...IMPLYING THE POSSIBILITY OF MODERATE TO HEAVY RAIN. ON THE OTHER HAND...THE OVERALL SIMILARITY TO THE LAST FRONT SUGGESTED THAT GUIDANCE ONCE AGAIN OVERESTIMATED THIS POTENTIAL. LATER SOLUTIONS NO DOUBT WILL BE INSTRUCTIVE...BUT FOR NOW THE RAIN EVENT OVER THE WEEKEND LOOKED MARGINAL TO MODEST AT MOST. IN ANY CASE... DRY...POSTFRONTAL CONDITIONS WITH LIGHT NORTHERLY TO NORTHEASTERLY WINDS WILL PREVAIL AGAIN BY AROUND MONDAY. && .AVIATION... A DISSIPATING COLD FRONT NEAR THE BIG ISLAND WILL CONTINUE TO PRODUCE ISOLATED MVFR CIGS AND MOUNTAIN OBSCURATION IN THAT AREA THROUGH EARLY THIS MORNING. A DRIER AIRMASS WITH VFR CONDITIONS WILL PREVAIL OVER THE REMAINDER OF THE STATE BEHIND THE FRONT. AIRMET TANGO REMAINS IN EFFECT FOR TEMPO MODERATE TURBULENCE OVER AND TO THE EAST OF THE MOUNTAINS ACROSS THE ENTIRE STATE. EXPECT TURB TO CONTINUE THIS MORNING AS BRISK WESTERLY LOW/MID LEVEL FLOW PERSISTS. CONDITIONS SHOULD IMPROVE THIS AFTERNOON. && .MARINE... A LARGE NORTHWEST SWELL WILL CONTINUE TO AFFECT MOST NORTH AND WEST FACING SHORES OF THE STATE THROUGH AT LEAST THURSDAY. SURF WILL REMAIN ABOVE THE WARNING THRESHOLD THROUGH THIS AFTERNOON. THE WEST COMPONENT OF THE SWELL ALSO BROUGHT SURF TO THE WEST COAST OF THE BIG ISLAND...AND SO A HIGH SURF ADVISORY WAS IN EFFECT FOR THAT AREA. A SMALL CRAFT ADVISORY /SCA/ ALSO WAS IN EFFECT FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY...MAINLY FOR COMBINED SEAS. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF WARNING UNTIL 6 PM HST THIS EVENING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU MOLOKAI AND FOR NORTH FACING SHORES OF MAUI. HIGH SURF ADVISORY UNTIL 6 PM HST THIS EVENING FOR KONA. WIND ADVISORY UNTIL 6 AM HST THURSDAY FOR BIG ISLAND SUMMITS. SMALL CRAFT ADVISORY UNTIL 6 PM HST THIS EVENING FOR ALL HAWAIIAN WATERS EXCEPT MAALAEA BAY- && UPDATE...FOSTER PREVIOUS DISCUSSION/MARINE...RYSHKO AVIATION...JACOBSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.